Family Health Expert Forum
Profuse Sweating from Forehead
About This Forum:

Questions in the Family / Internal Medicine forum are answered by medical professionals and experts. Topics covered include general health issues, adolescence, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, medical tests and procedures, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Profuse Sweating from Forehead

About a year ago, I noticed that I had begun sweating more frequently from my forehead (not the rest of my body). I was in Florida on a typical vacation & my head was soaking wet. Since then, I have been very aware of the problem. The SLIGHTEST increase in temperature or heart rate gets my forehead beading with sweat. I sweat when it's a bit warm at my desk at work, when I'm under pressure/nervous or when my physical activity increases the tiniest bit. I'm 27 years old, 6'2", 290 pounds, with a resting heart rate of 72. My blood pressure has a history of minor fluctuation, but it's usually normal & only one time registered as 140/80-something. I eat properly 80% of the time & my cholesterol level (prior to going on Accutane which raises cholesterol levels) was 145. Over the last 2 years, I have lost about 100 pounds through dieting & never had a sweating problem when I was heavier. I was on Accutane for 6 months & went off it right around the time I noticed this problem; I had also been taking an OTC diet pill called Xenical right around the same time. I don't know if that would have anything to do with it. Why could this sweating problem be happening? What can be done to correct the problem? Is there anything I can do or take to alleviate my sweating in the meantime?
Related Discussions
Avatar_n_tn
Thank you for visiting the Family Practice Forum.
I congratulate you on working hard to lose weight.
Accutane is a great medication for treatment of recalcitrant (severe, persistent) acne. Unfortunately it has many, many side effects, including flushing and sweating in some individuals.
My gut feeling is that it is better to try to stop a medication that is giving side effects VS. treating the side effects.
It is possible that the sweating has nothing to do with the medication. Personally, I would take you off accutane and see if the sweating resolved. Excessive sweating is called "hyperhidrosis".
Hyperhidrosis is a conditon where there is excessive sweating.  This most commonly will be bothersome in the armpits (axilla) however is also very common on the hands and, as you describe, the forehead.  It may be present anywhere there is skin/sweat glands.  It is often caused by heat, overactive thyroid gland, strong emotion, or infection.  Several treatments are available for hyperhidrosis. Commonly, over the counter anti-perspirants are tried initially. If ineffective, one should consider a visit to the doctor to rule out underlying medical causes for the excessive sweating.  A prescription anti-perspirant known as DRYSOL (20% aluminum chloride) has been very effective for many with hyperhidrosis.  This is applied daily for 1-2 weeks and then a "maintenance" regimen is followed where there is an application 1-2 times/week.  This may be somewhat "itchy" when first used however in time that side effect commonly improves.  Severe, resistant cases may require surgery to remove the sweat glands.
Again, I would consider stopping the accutane to see if the symptoms resolved. A check of your thyroid function may be in order as well.

I hope this proves beneficial,

Dean M. Tomasello, M.D.
5 Comments
Blank
Avatar_n_tn
I have been off Accutane for about a year & the sweating has not stopped. Could an anti-perspirant (such as Drysol) be used on the forehead to control sweating?
Blank
Avatar_n_tn
Drysol can be used anywhere where excessive perspiration is intended to be minimized. I have had patients use it most commonly on their hands and underarms. Technically, you could try the use of Drysol on your forehead as well. What it does is, essentially, "DRY UP" the sweat glands.
Blank
Avatar_n_tn
Hi,
   I've had this problem of sweating for a few years now. I'm currently 25 yrs old and weigh 85kg. I find myself sweating for no apparent reason. Obviously when I'm in hot conditions it becomes a major problem but even when it's cool I can find myself sweating from the forehead and armpits mainly. I'm really starting to lose self esteem when going out because it's very embaressing. It's surprising though sometimes I'll be in a situation where I'm nervous and temperature conditions aren't perfect and I won't sweat at all. I would really like some help to fix this problem. Is there any medication you could prescribe that I could take to help?

Thanks Canterbury Lad
Blank
Avatar_n_tn
Well, from what I can gather it seems that maybe there is too much concentration going on. Perhaps the thinking proecesses which you are accustomed to are too strenuous for you. I would suggest a frontal lobotomy or severe brain-scrambling prescribed medicines similar to those used by schizophrenic patients. By dulling your mental powers, a reduction of stress will become apparant by the lack of profuse forehead sweating. The result will most likely be a much dryer, at ease NEW YOU. And isn't that what you're really looking for? I hope my comments have helped. Good luck.
Blank
Avatar_n_tn
A related discussion, Sweating on forehead was started.
Blank
Avatar_n_tn
A related discussion, over sweating  forehead for last few years was started.
Blank
Avatar_n_tn
A related discussion, having a time was started.
Blank
Avatar_n_tn
A related discussion, excessive sweating of the back of the head or neck was started.
Blank
Avatar_f_tn
A related discussion, In the genes was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank